MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN UNISET VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN UNISET VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G34505
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).G4) pma/510(k): k233680.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: the sheath of the filter sheath broke into coming from the left internal jugular at an acute angle, broke into and retrieved with a balloon catheter.They used another uni-celect ivc filter and they were successful.There was no patient complication.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: approach was done by the left jugular vein.The anatomy was such that they had to make a 90 degree turn to access the superior vena cava and it was difficult traversing the right angle turn.The introducer sheath broke in the patient and the broken part was retrieved with a balloon catheter.Another filter set was used and the filter placement was successful.No adverse event to the patient was reported.An introducer sheath and a non-cook balloon was returned and evaluated.The introducer sheath was fractured in two parts, which was severely deformed near the fracture.The proximal part of the introducer sheath (attached to the hub) had a kink and was narrowed and folded near the fracture.The distal part of the introducer sheath (with the tip) had a tear and was widened.This could be a result of the introducer sheath getting stuck in the 90 degree angle, resulting in a severe kink, which may have led to twisting and pulling of the sheath.Furthermore, the tip had an indentation, which is most likely a result of excessive force.It is likely that torturous anatomy could have led to difficult advancement resulting in excessive force exerted while advancing the introducer sheath followed by the filter introducer with the filter through the introducer sheath.The ifu warns that if severe resistance is met when advancing the wire guide or the introducer system, then the user must retract and choose a different approach.Excessive force should not be exerted.Furthermore, ifu states that for jugular filter placement, the right jugular vein is usually preferred due to its straighter route to the vena cava.An approach via the left jugular vein may be possible, depending on the patients size and anatomy.It is unknown why approach was made by the left jugular vein.Review of the device history record gave no indication of the device being produced out of specification.There are adequate controls in place to ensure the device was manufactured to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT® PLATINUM NAVALIGN UNISET VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
alex rahbek
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key19916883
Report Number3002808486-2024-00148
Device Sequence Number7361287
Product Code DTK
UDI-Device Identifier10827002345055
UDI-Public(01)10827002345055(17)270531(10)E4557635
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34505
Device Catalogue NumberIGTCFS-65-1-UNI-CELECT-PT
Device Lot NumberE4557635
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown